Thunderstorm Wind, Sweetwater
- When
- July 6, 6:54 PM MST
- Where
- Sweetwater County, (Rks)rock Spgs Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.600, -109.070
Measured gust of 66 mph.
Outflow gust from a nearby thunderstorm affected the Rock Springs Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Outflow gust from a nearby thunderstorm affected the Rock Springs Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 6, 6:53 PM MST, 1 minute earlier. Its key messages:
Area Forecast Discussion National Weather Service Riverton WY 753 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - Warmer temperatures Monday through Wednesday with an increasing chance for elevated fire weather conditions due to gusty southwest wind and low relative humidity. - Very hot conditions with widespread 90s and some locations getting close to the triple digit mark Tuesday and Wednesday. The lowest elevations of the Bighorn and Wind River Basins have a 30-50 percent chance of 100 degree highs Wednesday. - A 20-40 percent chance of thunderstorms returns Thursday afternoon and evening, especially along and east of the Continental Divide. && .UPDATE... Issued at 1216 PM MDT Sun Jul 6 2025 No major updates to the forecast with the afternoon update. Hi-res models continue to depict virga or weak storms forming across Sweetwater, Natrona, and Johnson Counties for the latter half of the afternoon through the evening. Any of these could produce a 50 to 55 mph outflow gust; these gusts would be more likely in Sweetwater County, (generally along and south of I-80) where drier air is in place. Showers/storms linger longest around Johnson County, and should be done around midnight. Some models do keep reflectivity in a little longer. && .DISCUSSION... Issued at 120 AM MDT Sun Jul 6 2025 Isolated showers have gradually ended over eastern portions of the CWA this morning. Mostly clear skies are in place elsewhere away from this activity. There is a low chance (20%) for low clouds to develop around Casper between 10Z-14Z. One of the aspects against this will be sfc winds turning to the west-southwest after sunrise. The passage of Saturday's shortwave will mark the end of the latest active weather pattern, as drier air moves into the region. Flat ridging will be in place today, with the front from Saturday night washing out through the day and keeping daytime temperatures similar to Saturday. Conditions will be mostly dry across the area today, with Casper being an exception once again. A shower and/or thunderstorm looks possible between 22Z-01Z over southern Natrona County, including the Casper area and Casper Mountain. Wind gusts up to 55 mph and small hail would be the likely threats. Isolated virga showers will also be possible over southern portions of Sweetwater County, with wind gusts up to 55 mph also possible. Otherwise, the focus will shift to fire weather for the first half of this week, as an upper level ridge builds over the region from a strengthening high center over the Four Corners. Winds look to remain light through Wednesday with mostly dry conditions. A weak, shallow back door cold front will push through Natrona County and the Wind River and Bighorn Basins after sunset Monday evening, turning winds easterly in its wake. The front will stall and wash out by sunrise Tuesday morning. The warming trend will continue Tuesday, with 90 degree temperatures returning for areas east of the Divide as well as across portions of Sweetwater County. Several locations east of the Divide could reach 100 degrees Wednesday, including Greybull, Worland, Thermopolis, Casper and Riverton. The GFS extended MOS guidance is forecasting 100 degrees at Riverton and Greybull. The next chance for precipitation looks to occur Thursday, as a trough digs southward from Canada over MT. The previously discussed remnant low will speed up and reach the Cowboy State Thursday morning and eventually get absorbed by the incoming trough. This could result in isolated showers early Thursday morning. This trough would lower temperatures a bit and cause the high to retreat further south. Moisture return looks to be confined over northern portions at this time, with Johnson County having the best chances for precipitation. Additionally, strong northwest winds could hit northern Johnson County, including Buffalo, in the wake of the cold front associated with the trough. No strong wind signatures are evident yet, but gusts of 50 to 60 mph could occur as this would be common with these kinds of fronts. There could also be a significant reduction in temperatures Friday morning as a result of this front. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 519 PM MDT Sun Jul 6 2025 Daytime cumulus along with weak convection near KCPR and KRKS will fade between 02Z-04Z/Monday, with VFR conditions through the night. Some lower clouds may develop at KCPR around sunrise, but should stay above MVFR limits. Skies will be mostly clear Monday, with no showers expected at terminals. Winds east of the Continental Divide will be light from the north, while winds west of the Divide blow from the west and have occasional gusts near 15kts Monday afternoon. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Wittmann DISCUSSION...LaVoie AVIATION...Straub
Hazardous Weather Outlook National Weather Service Riverton WY 133 AM MDT Sun Jul 6 2025 WYZ001>020-022>030-071145- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 133 AM MDT Sun Jul 6 2025 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated virga showers and thunderstorms possible this afternoon. Southern Natrona County, including the Casper area/Casper Mountain, will have the best chance late this afternoon into early evening. Wind gusts around 55 mph will be the main threat, along with small hail for the storms near Casper. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The Riverton/Lander radar (KRIW), 170 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured gust of 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288017.